Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 64, NWS Jackson, MS

April 25, 2019Franklin Parish, Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this tornado warning at Apr 25, 2019, 4:12 AM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2019, 4:12 AM CDT (09:12 UTC)
Expired
Apr 25, 2019, 5:15 AM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:43 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WFUS54 KJAN 250912
TORJAN
LAC041-065-107-251015-
/O.NEW.KJAN.TO.W.0064.190425T0912Z-190425T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
412 AM CDT THU APR 25 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Tensas Parish in northeastern Louisiana...
  Southwestern Madison Parish in northeastern Louisiana...
  Southeastern Franklin Parish in northeastern Louisiana...

* Until 515 AM CDT.
    
* At 411 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Wisner, or 12 miles southeast of Winnsboro, moving
  northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Newlight around 430 AM CDT.
  Newellton around 445 AM CDT.
  Somerset around 450 AM CDT.
  Afton around 500 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3233 9119 3222 9109 3221 9111 3221 9113
      3220 9116 3217 9117 3214 9117 3212 9111
      3214 9106 3216 9105 3218 9106 3215 9102
      3192 9159 3193 9160 3197 9160 3197 9163
      3206 9171
TIME...MOT...LOC 0911Z 239DEG 35KT 3200 9163 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JM
3 follow-up statements
983 
WWUS54 KJAN 250933
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
433 AM CDT THU APR 25 2019

LAC041-250943-
/O.CAN.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Franklin LA-
433 AM CDT THU APR 25 2019

...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana...and west central Mississippi.

LAT...LON 3200 9150 3204 9151 3209 9149 3210 9151
      3217 9149 3233 9119 3222 9109 3220 9116
      3217 9117 3214 9117 3212 9111 3214 9106
      3216 9105 3218 9106 3215 9102 3195 9151
      3196 9153
TIME...MOT...LOC 0933Z 239DEG 35KT 3211 9141 

$$

LAC065-107-251015-
/O.CON.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
433 AM CDT THU APR 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHERN
TENSAS AND SOUTHWESTERN MADISON PARISHES...
    
At 433 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Newlight, or 18 miles east of Winnsboro, moving
northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Newellton around 445 AM CDT.
  Somerset around 450 AM CDT.
  Afton around 455 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3200 9150 3204 9151 3209 9149 3210 9151
      3217 9149 3233 9119 3222 9109 3220 9116
      3217 9117 3214 9117 3212 9111 3214 9106
      3216 9105 3218 9106 3215 9102 3195 9151
      3196 9153
TIME...MOT...LOC 0933Z 239DEG 35KT 3211 9141 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JM
554 
WWUS54 KJAN 250952
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
452 AM CDT THU APR 25 2019

LAC065-107-251015-
/O.CON.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
452 AM CDT THU APR 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTH
CENTRAL TENSAS AND SOUTH CENTRAL MADISON PARISHES...
    
At 452 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Somerset, or 13 miles south of Tallulah, moving
northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Tensas and south central Madison Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3222 9136 3233 9119 3222 9109 3220 9116
      3217 9117 3214 9117 3209 9132
TIME...MOT...LOC 0952Z 239DEG 35KT 3221 9122 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JM
516 
WWUS54 KJAN 251007
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
507 AM CDT THU APR 25 2019

LAC065-107-251017-
/O.EXP.KJAN.TO.W.0064.000000T0000Z-190425T1015Z/
Tensas LA-Madison LA-
507 AM CDT THU APR 25 2019

...THE TORNADO WARNING FOR NORTH CENTRAL TENSAS AND SOUTH CENTRAL
MADISON PARISHES WILL EXPIRE AT 515 AM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Louisiana...and west central Mississippi.

LAT...LON 3222 9136 3233 9119 3222 9109 3220 9116
      3217 9117 3214 9117 3209 9132
TIME...MOT...LOC 1007Z 239DEG 35KT 3228 9108 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:12 AM CDT, 3 hours earlier.

Area forecast discussion, Apr 25, 1:12 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Jackson MS
112 AM CDT Thu Apr 25 2019

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
VFR conditions continue across the area with the exception of the
Pine Belt, which is experiencing IFR to LIFR ceilings this
morning. Expect flight categories to continue to diminish as a
line of showers and storms moves into the area from the west. Much
of the day should see sub-VFR ceilings along with rain and
thunderstorms. Some storms could be severe. Conditions will
improve this evening, with VFR ceilings likely to resume. /28/

&&

.DISCUSSION...
The 00Z Thu JAN sounding showed a cap at 800mb and local radars
were virtually free of returns over our CWA but regional radars
had convection developing over east Texas that models still depict
will move into the southwest most portions of our CWA just after
4 am. Water vapor imagery showed the circulation around a closed
low spinning over north central Texas. Surface analysis had a
rather ill-defined 1006mb low over south Texas. These features
will continue to approach our CWA tonight and move across our CWA.
This will increase our rain chances toward morning. Forecast
remains on track. /22/

Prior discussion below:

Tonight through Tomorrow night...
Warm weather will continue into the evening but there are
increasing PoPs over night. A low pressure system currently over
Texas will approach our area with an ongoing line of storms moving
in from the west after midnight. Some of these storms could
produce strong winds and locally heavy rain but our primary severe
weather threat will be with a second round of storms which will
develop by mid morning. High-Res guidance shows some slight
differences with regard to timing but the atmosphere should
support the potential for severe thunderstorms as this second
round becomes organized. Forecast MLCAPE values up to 1500 J/kg,
0-6 km shear of 40-50 kts, and helicity values of 250-300 are less
than recent events, but are adequate for damaging wind gusts and
a tornado or two especially with any bowing line segments. The
greatest threat will be in the slight risk area which is roughly
our MS counties south of I-20. Thunderstorms should exit east of
our CWA by 5-7 PM. A few showers or an isolated storm could linger
into the evening.

Friday through Wednesday...
In the wake of the system, an upper level ridge and surface high
pressure will help keep temperatures near or above normal headed
into the weekend. A slight chance of showers will accompany a
decaying front as it dips into the northern part of our area on
Saturday night into sunday morning. For the rest of the work week,
more upper level ridging will occur bringing warmer temperatures
and mostly dry weather. On the western side of the ridge there is
a chance of some return showers for Wednesday mainly across
northeast LA and southeast AK./JNE/NF/JPM

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  59  76  52 /  99  54   6   0
Meridian      76  60  77  51 / 100  61   9   0
Vicksburg     76  60  76  52 /  95  40   5   0
Hattiesburg   77  61  78  52 / 100  57  10   0
Natchez       76  59  76  52 /  98  33   6   0
Greenville    75  59  74  53 /  84  45   3   0
Greenwood     74  59  74  52 /  84  56   4   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Apr 24, 3:54 PM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
354 PM CDT Wed Apr 24 2019

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-044>046-252100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Leake-
Neshoba-Kemper-
354 PM CDT Wed Apr 24 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday

Isolated severe thunderstorms will be possible
tomorrow through tomorrow evening. The main threat with storms
will be damaging straight line winds gusts with hail up to quarter
size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN... Friday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.

LAZ023>025-MSZ043-047>052-252100-
Franklin LA-Catahoula-Tensas-Madison MS-Warren-Hinds-Rankin-Scott-
Newton-Lauderdale-
354 PM CDT Wed Apr 24 2019

This hazardous weather outlook is for portions of northeast
Louisiana, and central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday

FLOODING
THREAT...Limited
TIMING...Thursday

Isolated severe thunderstorms will be possible tomorrow through
tomorrow evening. The main threat with storms will be damaging
straight line winds gusts with hail up to quarter size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding is possible for areas mainly along and south of
the Interstate 20 corridor Thursday afternoon through late
Thursday evening. Rainfall totals could approach 1 to 3 inches,
with locally higher amounts, over short periods of time. This
could lead to localized flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.

LAZ026-MSZ053>066-072>074-252100-
Concordia-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
354 PM CDT Wed Apr 24 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Thursday

FLOODING
THREAT...Limited
TIMING...Thursday

Severe thunderstorms capable of damaging winds up to 60 to 70mph
and quarter sized hail are possible and a tornado or two cannot
be ruled out, mainly along and south of the I-20 corridor.

(https://www.weather.gov/images/jan/graphicast/1.png)

Flash flooding is possible for areas mainly along and south of
the Interstate 20 corridor Thursday afternoon through late
Thursday evening. Rainfall totals could approach 1 to 3 inches,
with locally higher amounts, over short periods of time. This
could lead to localized flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday
through Thursday night.

3

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:35 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll55 min
Apr 25, 2:42 AM CDTSevere Thunderstorm WarningJANMorehouse32 min
Apr 25, 3:10 AM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll50 min
Apr 25, 3:36 AM CDTTornado WarningJANCatahoula, Franklin, Tensas39 min
Apr 25, 4:31 AM CDTSevere Thunderstorm WarningJANMadison59 min
Apr 25, 6:09 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin81 min
Apr 25, 6:48 AM CDTSevere Thunderstorm WarningJANTensas57 min
Apr 25, 7:00 AM CDTFlash Flood WarningJANMadison3 hr
Apr 25, 8:22 AM CDTSevere Thunderstorm WarningJANConcordia24 min
Apr 25, 10:36 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia19 min

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.